Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 531, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 23, 2006, 8:07 AM CDT for 4 counties in Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2006, 8:07 AM CDT (13:07 UTC)
- Expired
- Sep 23, 2006, 8:45 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.1 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 231307
SVRLSX
MOC093-123-179-187-231345-
/O.NEW.KLSX.SV.W.0531.060923T1307Z-060923T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
807 AM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IRON COUNTY IN SOUTHEAST MISSOURI
MADISON COUNTY IN SOUTHEAST MISSOURI
NORTHEASTERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI
SOUTHERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 845 AM CDT
* AT 803 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF GLOVER...OR
ABOUT 17 MILES SOUTHWEST OF IRONTON...AND MOVING EAST-NORTHEAST AT
50 MPH.
* LOCATIONS IMPACTED INCLUDE...
GLOVER...
ARCADIA...
IRONTON...
PILOT KNOB...
ROSELLE...
IRON MOUNTAIN...
KNOB LICK...
FARMINGTON...
JUNCTION CITY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3761 9102 3728 9080 3735 9017 3764 9017
3782 9043
$$
TRUETT2 follow-up statements
000
WWUS53 KLSX 231322
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 AM CDT SAT SEP 23 2006
MOC179-231330-
/O.CAN.KLSX.SV.W.0531.000000T0000Z-060923T1345Z/
REYNOLDS MO-
820 AM CDT SAT SEP 23 2006
...THE SEVERE THUNDERSTORM WARNING FOR REYNOLDS COUNTY IS
CANCELLED...
LAT...LON 3763 9077 3726 9076 3735 9017 3764 9017
3782 9043
$$
MOC093-123-187-231345-
/O.CON.KLSX.SV.W.0531.000000T0000Z-060923T1345Z/
MADISON MO-IRON MO-ST. FRANCOIS MO-
820 AM CDT SAT SEP 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN ST. FRANCOIS...EASTERN IRON AND MADISON COUNTIES...
AT 818 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IRONTON...MOVING
NORTHEAST AT 50 MPH. THIS STORM DOWNED TREES IN THE ELLINGTON AREA
IN SOUTHERN REYNOLDS COUNTY.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
IRON MOUNTAIN...ROSELLE...DOE RUN...KNOB LICK...FARMINGTON...MINE LA
MOTTE AND LIBERTYVILLE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3763 9077 3726 9076 3735 9017 3764 9017
3782 9043
$$
TRUETT000
WWUS53 KLSX 231346
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 AM CDT SAT SEP 23 2006
MOC093-123-187-231356-
/O.EXP.KLSX.SV.W.0531.000000T0000Z-060923T1345Z/
MADISON MO-IRON MO-ST. FRANCOIS MO-
846 AM CDT SAT SEP 23 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. FRANCOIS...
EASTERN IRON AND MADISON COUNTIES EXPIRES AT 845 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
LAT...LON 3763 9077 3726 9076 3735 9017 3764 9017
3782 9043
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 7:16 AM CDT, 51 minutes earlier.
Area forecast discussion, Sep 23, 7:16 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 716 AM CDT SAT SEP 23 2006 .DISCUSSION... MAIN DILEMMA FOR TDAS FCST IS TRYING TO FIGURE OUT WHAT THE WALL OF WATER FROM NE OK TO W KY IS GOING TO DO TO THE PCPN CHCS AND SVR WX THRT OVR THE SE HLF OF FA. WV ALG CDFNT NOW MOVING INTO NE OK HAS BGN TO GENERATE THE NXT ROUND OF CNVTN...AND XTRAP OF N EDGE OF THIS PCPN TAKES IT TO NR A KVIH...KSPI LN DURG THE MRNG. WITH OUTFLO BNDRY RMNG SO ACTIVE OVR N AR AM SMWHAT SKEPTICAL THAT HVY RAIN WL GET THAT FAR N...BUT SINCE MDLS HV PEGGED THIS REDVLPMT HV MENTIONED HVY RAINS ALG AND S OF ABV MENTIONED LINE FOR THIS MRNG. SM AREAS OF E OZARKS CULD GET OVR AN INCH OF RAIN THIS MRNG...BUT SINCE YSTDAS HVY RAIN IN OUR FA WAS VRY SPOTTY THINK THAT MOST AREAS SHUD BE ABLE TO HOLD THIS RAINFALL. AS FAR AS SVR WX THRT WITH THIS FIRST ROUND OF CNVTN...BLV THAT IT WL PRIMARILY STAY S OF OUR AREA...IN VCNTY OF OUTFLO BNDRY NR AR/MO BDR. AFT THIS MRNGS FIRST WV OF CNVTN PASSES THRU THE SE HLF OF FA...QUESTION BCMS HOW MUCH AND HOW INTS REDVLPMT WL OCR AHD OF CDFNT DURG THE AFTN. BLV THAT MRNG CNVTN/RAIN COOLED AMS/CLD CVR IS REALLY GOING TO INHIBIT DESTABLIZATION DURG THE ERY AND MID AFTN HRS...SO WHILE CANT TOTALLY RULE OUT REDVLPMNT BGNG TO THINK THAT INTENSITY MAY BE LIMITED. NAM FCSTS MLCAPES TO REBOUND TO ARND 400 J/KG BY LT AFTN...WHILE BOTH THE GFS AND LATEST RUC INCR CAPES INTO THE 1500-2000 J/KG RANGE. OTHER QUESTION IS WHERE THE CDFNT WL BE DURG AFTN. IF GFS IS CORRECT FNT WL BE EXITING OUR FA IN THE 18- 20Z TIME FRAME...PLACING MAIN THRT OF AFTN DVLPMT E OF OUR AREA. FOR THE TIME BEING HV GONE WITH A BLEND OF THE GFS/NAM FOR THIS AFTN PARAMETERS...AND KEPT POPS HI. MEANWHILE...SHWRS ASSOC WITH MAIN TROF IN COOLER AIR OVR E KS/NW MO SHUD MV ACR NW SECTIONS OF THE FA DURG THE MRNG. KEPT A LO POP GOING IN THESE AREAS DURG AFTN...BUT EVEN THESE LO POPS MAY BE A BIT TOO HI IF MID LVL DRY SLOT EVOLVES AS DEPICTED BY GFS AND NAM. WITH THE UPR LO AND TROF FINALLY BGNG TO MOVE COOLER AND MORE STBL AMS SHUD BE ADV INTO THE MID MSVLY THIS AFTN AND TNGT. THIS MEANS THAT ANY CNVTN THAT DOES REFORM OVR SE MO/S IL THIS AFTN SHUD BE EXITING OUR FA BY ERY THIS EVE...AND ANY LINGERING SHWRS IN THE COOLER AIR SHUD DSPT AS WELL. CERTAINLY...COOLER AND MORE TRANQUIL CONDITIONS ARE IN THE OFFING FOR MOST OF TNGT AND SUN...ALTHO MDL RH PROGS SUGGEST A GD DEAL OF LO LVL CLDNS SPREADING ACR AREA LT TNGT AND SUN...AND CULD SEE A FEW SPRINKLES AS WELL. TRUETT && .AVIATION... FOR THE 12Z TAFS... SURFACE FRONT LIES ALONG A LINE FROM KPIA TO KAIZ TO KSGF...AND WILL CONTINUE ITS SLOW SOUTHEASTWARD PROGRESS TODAY. CIGS AND VSBYS HAVE BEEN...DIFFICULT...THIS MORNING ESPECIALLY FOR THE ST. LOUIS METRO TERMINALS. CANT SAY I KNOW EXACTLY WHATS GOING ON...BUT I THINK ITS LOW LEVEL MOISTURE CONVERGENCE AHEAD OF THE FRONT. WINDS HAVE TURNED BACK TO A SOUTHERLY DIRECTION EAST OF THE FRONT WITH PLENTY OF JUICY AIR STREAMING BACK INTO THE AREA. SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED ALONG THE I-44 CORRIDOR. THIS ACTIVITY SHOULD CONTINUE OFF AND ON UNTIL THE FRONT CLEARS THE CWFA. THE BEST INSTABILITY IS STILL FURTHER SOUTH IN FAR SOUTHERN MISSOURI AND ARKANSAS...SO THE STRONGEST STORMS SHOULD STAY OUT OF ALL BUT THE SOUTHERN TIP OF THE CWFA. IFR CIGS/VSBYS WILL LIKELY CONTINUE AHEAD OF THE FRONT FOR A FEW HOURS THIS MORNING...WITH CONDITIONS IMPROVING TO VFR AFTER 14-15Z OUTSIDE OF CONVECTION. COULD SEE MARGINAL OR IFR CONDITIONS RETURN LATE IN THE PERIOD AFTER 06Z SUNDAY. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 23, 6:50 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 650 AM CDT SAT SEP 23 2006 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-241100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 650 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS MORNING...HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-059>065-072>075- 084-085-099-241100- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS- ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 650 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY...AND A FEW OF THESE STORMS MAY BE SEVERE. ONE ROUND OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHERN ILLINOIS...DURING THE MORNING. THE PRIMARY THREAT FROM THESE STORMS WILL BE HEAVY RAIN...HOWEVER STRONG WINDS AND HAIL WILL BE POSSIBLE WITH THE STORMS THAT OCCUR ALONG AND SOUTH OF A CENTERVILLE...FARMINGTON...SPARTA LINE. THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO REDEVELOP AS A COLD FRONT PUSHES INTO THE AREA. IF THE AIR AHEAD OF THE COLD FRONT CAN DESTABILIZE ENOUGH...A FEW OF THESE STORMS COULD BECOME SEVERE AND PRODUCE STRONG WINDS AND HAIL. THE THUNDERSTORM THREAT SHOULD END BY LATE THIS AFTERNOON AS THE COLD FRONT PUSHES INTO THE OHIO VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL BRING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. TRUETT
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.